MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX05 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: requested, unknown.Date of birth: requested, unknown.Weight: requested, unknown.Ethnicity: requested, unknown.Race: requested, unknown.Implanted date: device was not implanted.Explanted date: device was not explanted.Phone number: unknown.Health professional: unknown.Occupation: unknown.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and shipping inspection record of the involved product/lot number combination confirmed there were no anomalies in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that small bubbles were constantly appearing on the top of oxygenator during the cardiopulmonary bypass (cpb) procedure performed.The event occurred intra-operative.There was no patient injury/medical or surgical intervention required.The procedure outcome was not reported.The final patient impact was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d1.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found no anomaly such as a breakage.The actual sample after cleaned was filled with colored saline solution and pressurized at 2kgf/cm2 from the blood inlet side while the blood outlet was sealed.No leakage leading to air bubbles in the oxygenator was observed.The actual sample was incorporated into a circuit consisting of tubes and priming was performed with colored saline solution.No remaining air or no inflow of air was observed.Saline solution was circulated through the actual sample at 1.5l/min for one (1) hour.No air inflow was observed.After the circulation of 1 hour, another 1 hour was performed at 1.5l/min with air being blown at the maximum flow rate of 5 l/min.No air inflow was observed.According to the investigation results, no anomalies leading to the appearance of air bubbles inside the oxygenator were observed in the actual sample.As for the cause of this incident, it was considered that air flowed into the oxygenator due to some factors, or that air remained during priming.However, since no anomalies were observed in the actual sample, it was not possible to clarify the cause.Relevant instructions for use (ifu) reference: "ensure that the de-airing process is complete prior to initiating bypass.(c.Initiation of bypass)"."during recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.(warnings)"."do not obstruct gas outlet port.Avoid buildup of excess pressure in the gas phase to prevent gaseous emboli entering the blood phase.(warnings)"."pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase.(warnings)"."the gas flow rate should not exceed 5l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase.(warnings)"."to prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 0.5l/min.(warnings)" "recirculate the priming solution at a rate of 0.5 l/min or higher to facilitate air removal.( b.Priming procedure cautions)".

Brand Name
CAPIOX RX05 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16087978
Report Number9681834-2022-00265
Device Sequence Number2045491
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public04987350763471
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue NumberCX*RX05RW
Device Lot Number220401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer01/10/2023
12/19/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date01/10/2023
01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale